Unsteady: Medicine Induced Akathisia

I’ve been on Latuda for nearly a month now. Starting at 20mg, I’ve worked my way up to 80mg once daily.

It’s a difficult medicine to take in my opinion. I can’t take it with dinner because it makes me too tired too early, so I have to take it later with a snack.

In order for it to work properly, you have to ingest 350 calories with it. I don’t really snack after dinner, so this has been difficult for me. It also makes me very nauseous, so that only adds to my displeasure of eating.

After upping my dosage to 80mg, I started to experience some symptoms that made me feel very unsteady. After eating my hearty snack, it would only take minutes before I felt like my nerves became electric.

All I wanted to do was wrap up in a blanket and watch New Girl or The Office before retiring to bed, but feeling as though I was covered in live wires made that impossible. I would have to shift my body back and forth because the restlessness was too uncomfortable.

I felt like my insides were knocked loose and were being pitifully fenced in by my skin.

This made sleep impossible, so I would have to take one or two Trazodone to just knock me out. I needed that relief, because this also played heavily on my anxiety and induced two panic attacks where my husband had to heavily blanket me with his body to keep me from hyperventilating.

Finally, I told my psyche practitioner about it, and she said that I needed to lower my dosage immediately because I was experiencing a side effect called akathisia. It’s not really a serious side effect most of the time, it’s just terribly uncomfortable.

Fortunately it’s subsided since I’ve lowered my dosage of Latuda. I just added Lithium to the mix, so stay tuned to see how that works.

Until next time friends,

img_1191-4

click map

Facebook. Twitter instagram Pinterest
Advertisements